Alert archive / Florida / Fire Weather Watches in 2006

Fire Weather Watch 39, NWS Mobile, AL

May 19, 2006Walton County, Florida

NWS Mobile, AL issued this fire weather watch at May 19, 2006, 6:15 AM CDT for Walton County, Florida. It took effect at May 20, 2006, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 19, 2006, 6:15 AM CDT (11:15 UTC)
In effect from
May 20, 2006, 12:00 PM CDT
Expired
May 20, 2006, 8:33 AM CDT
In force
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
2115 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this fire weather watch went out at May 19, 3:42 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 19, 3:42 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
342 AM CDT FRI MAY 19 2006

.SHORT TERM (TODAY AND TONIGHT)...DEEP LAYER RIDGING REMAINS OVER
THE AREA.  INCREASING SUBSIDENCE WILL RESULT IN MOSTLY CLEAR
CONDITIONS AND SLIGHTLY ABOVE SEASONABLE LEVELS. /29

&&

.LONG TERM (SATURDAY THROUGH THURSDAY)...A SURFACE TO 850 MB RIDGE
REMAINS OVER THE NORTHERN GULF THROUGH THURSDAY.  THE OMEGA BLOCKING
UPPER PATTERN ACROSS THE CONUS BREAKS DOWN ON MONDAY WITH ENERGY IN
THE 500 MB TROF OVER THE EASTERN PACIFIC EJECTING INTO THE WESTERN
STATES...WEAKENING THE UPPER RIDGE OVER THE PLAINS.  THE 500 MB LOW
OVER THE NORTHEAST STATES MEANWHILE MOVES INTO THE NORTHERN ATLANTIC
LEAVING A WEAKNESS BACK ACROSS THE SOUTHEAST STATES.  DESPITE
THIS...LOW LEVEL RIDGING IS JUST TOO STRONG TO SUPPORT THE ADDITION
OF POPS TO THE FORECAST THROUGH MONDAY.  A RESPITE MAY COME ON
TUESDAY THROUGH THURSDAY AS THE SURFACE-850 MB RIDGE GRADUALLY
WEAKENS ITS GRIP ON THE SOUTHEAST STATES AND A SHORTWAVE SYSTEM
AFFECTS THE AREA.  WILL KEEP SMALL POPS IN FOR THESE DAYS DESPITE AN
OTHERWISE DUBIOUS CONVECTIVE POTENTIAL IN MODEL SOUNDINGS.
TEMPERATURES WILL BE WARM AND NEAR SEASONABLE LEVELS. /29

&&

.MARINE...A MODERATE TO STRONG WEST TO SOUTHWEST WIND FLOW WILL
GRADUALLY DIMINISH LATER TODAY AS HIGH PRESSURE OVER THE WESTERN
GULF MOVES EAST. A LIGHT TO MODERATE WEST TO SOUTHWEST WIND FLOW
WILL PERSIST THROUGH EARLY NEXT WEEK. WINDS AND SEAS WILL BE HIGHER
MOSTLY DURING THE AFTERNOON HOURS DUE TO SEABREEZE EFFECTS NEAR THE
COAST. /32

&&

.FIRE WEATHER...SUBSIDENCE WILL CONTRIBUTE TO DEW POINTS DROPPING
BELOW GUIDANCE TODAY AND AGAIN SATURDAY AS DRIER AIR ALOFT IS MIXED
DOWNWARD DURING THE AFTERNOON HOURS.  IN ADDITION...A HIGH MIXED
LAYER AND MODERATE TRANSPORT WINDS WILL RESULT IN HIGH DISPERSION
VALUES.  WILL GO WITH A RED FLAG WARNING TODAY AND A FIRE WEATHER
WATCH TOMORROW FOR THE WESTERN FLORIDA PANHANDLE. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  68  91  65 /   0   0   0   0
PENSACOLA   87  70  90  68 /   0  10   0  10
DESTIN      84  70  87  70 /   0  10   0  10
EVERGREEN   89  64  93  60 /   0  10   0   0
WAYNESBORO  90  63  92  60 /   0   0   0   0
CAMDEN      90  64  92  62 /   0  10   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON FRIDAY TO 7 PM FRIDAY FOR THE
     FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
     COASTAL WALTON.

     FIRE WEATHER WATCH FROM NOON SATURDAY TO 7 PM SATURDAY FOR
     THE FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
     COASTAL WALTON.
MS...NONE.
GM...NONE.

&&

29 EVERSOLE/32 ESBENSEN
Hazardous weather outlook, May 19, 5:00 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT FRI MAY 19 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-192300-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT FRI MAY 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

NO SEVERE OR HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO SEVERE OR HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 6:15 AM CDTRed Flag WarningMOBWalton13 hr

Nearby

Fire Weather Watches in Florida, 2006Every fire weather watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.